Author Topic: Shingles after c/t or taper  (Read 2088 times)

[Buddie]

Shingles after c/t or taper
« on: April 15, 2012, 02:58:04 pm »
Most people will likely not get shingles after c/t.  However,  I have read where some on forum have gotten shingles.  I ended up getting shingles about one month after my taper ended.  I believe the key issue is stress. If you are under a lot of stress at the end of taper or c/t, one might be careful as the immune system can be sensitive at this time.

 If you get a rash on one side of the body or face, check with your doctor.  If diagnosed early, there are anti viral medications that can prevent longer term issues.  Other kinds of rashes on both sides of the body or itching have been reported as withdrawal side effects after the end of taper or c/t.  Just be aware if you get a rash on one side of the body, to have it looked at.  Shingles is apparently more common now in younger ages took, not just restricted to the over 50 crowd.

Best,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Shingles after c/t or taper
« Reply #1 on: April 16, 2012, 08:05:32 am »
I had shingles about 7-8 years ago after a time of stress (this was pre-benzo).  I didn't even think of this as a possibility until the pain in that area hit and I went to the doctor.  She prescribed Famvir and all of the shingles were gone in about 2 weeks.  I think mine were definitely due to stress.

Thanks for the info.

Sincerely,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Shingles after c/t or taper
« Reply #2 on: April 16, 2012, 02:28:51 pm »
I had shingles about 7-8 years ago after a time of stress (this was pre-benzo).  I didn't even think of this as a possibility until the pain in that area hit and I went to the doctor.  She prescribed Famvir and all of the shingles were gone in about 2 weeks.  I think mine were definitely due to stress.
Thanks for the info.
Sincerely,
[...]

Thanks for your post [...] guy.   I wonder if some of us who had shingles either before or after benzos had some sensitivity or weakness in dealing with stress.  I know many who take benzos have issues with anxiety or coping with certain kinds of stress.  My doctor told me that it's becoming more and more common in the college age crowd during finals, very high levels of competition and stress, all nighters, some taking redbull and/or other amphetamines to stay up all night or for many nights... They're not superhuman and are susceptible now even as the over 40 crowd might be.  Moreover, after a c/t or taper, one ought to try and watch your stress and be mindful of when things might be getting to be too much for our health, be aware of how your own thoughts and worries might possibly be making you worse physically.  We can manage and cope with our emotions and thoughts in better ways.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Shingles after c/t or taper
« Reply #3 on: April 16, 2012, 02:40:43 pm »
I think mine was due to stress.  I was burning the candle at both ends for a good while and woke up one morning with a rash on the back of my leg.  I never dreamed it was Shingles (I thought I was too young at the time).  Now I know it is the Chicken Pox virus remanifesting itself (at least that's how I understand it) as Shingles.  I always thought Shingles was for people in the 80's, etc.  Stress can cause a lot of things, I'm finding out.

Sincerely,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.